Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 9, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this red flag warning at Jun 19, 2011, 4:15 AM CDT for 14 counties in Texas. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2011, 4:15 AM CDT (09:15 UTC)
- Expired
- Jun 19, 2011, 10:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazos County, TX, Burleson County, TX, Colorado County, TX, Grimes County, TX, Houston County, TX, Madison County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX
The radar
The Houston radar (KHGX), 137 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.3 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2077 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
154 WWUS84 KHGX 190915 RFWHGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 415 AM CDT SUN JUN 19 2011 ...A RED FLAG WARNING IS IN EFFECT FOR THE NORTHERN PORTIONS OF SOUTHEAST TEXAS... .STRONG SOUTHERLY WINDS ARE EXPECTED TODAY WITH DEEP MIXING TO SUPPORT HUMIDITY LEVELS AROUND 25 PERCENT THIS AFTERNOON. THESE CONDITIONS WITH THE ALREADY VERY DRY FUELS WILL SUPPORT RAPID FIRE GROWTH. THESE CONDITIONS MAY BE POSSIBLE AGAIN MONDAY. TXZ163-164-176>179-195>199-210>212-191715- /O.NEW.KHGX.FW.W.0009.110619T0915Z-110620T0300Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-MADISON-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- 415 AM CDT SUN JUN 19 2011 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG SOUTHERLY WINDS WITH LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 163...164...176...177... 178...179...195...196...197...198...199...210...211 AND 212... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 163...164...176...177... 178...179...195...196...197...198...199...210...211 AND 212. * WIND...SOUTH 18 TO 25 MPH WITH GUSTS NEAR 30 MPH. * HUMIDITY...AROUND 25 PERCENT. * THUNDERSTORMS...NO WETTING RAINS OR DRY THUNDERSTORM THREAT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED AND BURN BANS ARE IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
749 WWUS84 KHGX 200257 RFWHGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 957 PM CDT SUN JUN 19 2011 ...REF FLAG WARNING WILL EXPIRE AT 10 PM CDT... .THE RED FLAG WARNING THAT HAS BEEN IN EFFECT FOR THE NORTHERN PORTIONS OF SOUTHEAST TEXAS WILL BE ALLOWED TO EXPIRE AT 10 PM CDT. CONDITIONS MIGHT BE FAVORABLE ON MONDAY FOR ANOTHER RED FLAG WARNING. TXZ163-164-176>179-195>199-210>212-200400- /O.EXP.KHGX.FW.W.0009.000000T0000Z-110620T0300Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-MADISON-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- 957 PM CDT SUN JUN 19 2011 ...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR STRONG SOUTHERLY WINDS WITH LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 163...164...176...177... 178...179...195... 196...197...198...199...210...211 AND 212... THE ATMOSPHERE IN THE RED FLAG WARNING AREA IS RECOVERING THIS EVENING WITH RISING RELATIVE HUMIDITIES AND LOWERING TEMPERATURES. SINCE WINDS ARE EXPECTED TO GRADUALLY WEAKEN OVER THE NEXT SEVERAL HOURS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AS SCHEDULED AT 10 PM CDT. ON MONDAY...CONDITIONS MAY BE FAVORABLE FOR ANOTHER RED FLAG WARNING. COMPARED TO SUNDAY...RELATIVE HUMIDITIES ARE NOT EXPECTED TO BE AS LOW AND HIGH TEMPERATURES ARE NOT EXPECTED TO BE AS WARM. HOWEVER...STRONG AND GUSTY SOUTH WINDS ARE EXPECTED TO DEVELOP ONCE AGAIN...AND THIS FEATURE IN COMBINATION WITH THE VERY DRY FUELS REMAINING IN PLACE MAY RESULT IN ANOTHER RED FLAG WARNING. STAY TUNED FOR FURTHER UPDATED ON THIS ONGOING AND SIGNIFICANT FIRE WEATHER THREAT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this red flag warning went out at Jun 18, 11:46 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 18, 11:46 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1146 PM CDT SAT JUN 18 2011
.AVIATION...
COULD SEE AREAS OF BKN MVFR CEILINGS OVERNIGHT WITH EVERYTHING
SCATTERING OUT AND BECOMING VFR SOME TIME IN THE MORNING HOURS
AFTER SUNRISE. SHOULD HAVE ANOTHER DAY WITH BREEZY SOUTH WINDS
TOMORROW. 42
&&
.PREV DISCUSSION... /ISSUED 946 PM CDT SAT JUN 18 2011/
DISCUSSION...
ZFPHGX ON TRACK. NO UPDATE(S) ANTICIPATED REST OF THE
EVENING. 37
PREV DISCUSSION... /ISSUED 248 PM CDT SAT JUN 18 2011/
DISCUSSION...
AN UPPER LEVEL RIDGE CONTINUES TO SPRAWL ACROSS SOUTHEAST TEXAS.
VERY WARM AND DRY CONDITIONS ARE EXPECTED TO PERSIST AGAIN ON
FATHER'S DAY. WINDS HAVE BEEN GUSTY AT TIMES AND BETWEEN THE HIGH
WINDS...DRY GROUND FUELS AND VERY WARM TEMPERATURES...FIRE WEATHER
REMAINS AT CRITICAL LEVELS. VIS SATELLITE SHOWS A WELL DEVELOPED
SMOKE PLUME IN TRINITY COUNTY AND RADAR IS SHOWING A HOT SPOT WITH
39 DBZ IN NE TRINITY COUNTY.
THE UPPER RIDGE GETS SHUNTED EAST AS A TROUGH OF LOW PRESSURE
APPROACHES THE CENTRAL PLAINS. MOISTURE LEVELS WILL BE ON THE RISE
AHEAD OF THE APPROACHING TROUGH. WITH LOWER HEIGHTS AND DEEPER
MOISTURE...AM EXPECTING SOME ISOLATED SHRA/TSRA ON MONDAY
AFTERNOON ALONG THE SEA BREEZE.
TUESDAY LOOKS RATHER INTERESTING. FORECAST SOUNDINGS SHOW PW
VALUES APPROACHING 2.05 INCHES AND K INDEX VALUES IN THE UPPER
30S. SOUNDINGS ALSO SHOW A RELATIVELY DEEP SATURATED LAYER FROM
4000-8000 FEET WITH AN INVERTED V SIGNATURE BENEATH. WEAK CAPPING
IS NOTED ABOVE 700 MB BUT THIS CAN BE OVERCOME WITH DAYTIME
HEATING. IF STORMS DEVELOP ON TUESDAY...SOME OF THEM COULD BE
STRONG WITH DAMAGING WINDS.
MOISTURE LEVELS STAY AROUND 2.1 INCHES ON WED/THU. JET DYNAMICS
DON'T LOOK AS IMPRESSIVE TODAY AS YESTERDAY BUT SE TX STILL LIES IN
A WEAK RRQ ON WEDNESDAY AND A WEAK JET COUPLET ON THURSDAY.
DAYTIME HEATING AND LOW LEVEL SPEED CONVERGENCE SHOULD ALLOW
SCATTERED SHRA/TSRA TO DEVELOP EACH DAY. MOST OF THE AREA SHOULD
RECEIVE SOME MUCH NEEDED RAIN.
A VERY WEAK SHEAR AXIS LINGERS ALONG THE COAST THROUGH SATURDAY SO
WILL MAINTAIN VERY LOW RAIN CHANCES THROUGH THE FIRST HALF OF NEXT
WEEKEND.
WITH ANTICIPATED CLOUD COVER AND RAIN...DAYTIME TEMPS WILL TREND
COOLER. GENERALLY WENT WITH THE MEX GUIDANCE BUT TRIMMED A FEW
DEGREES ON WEDS. 43
MARINE...
PERSISTENT FCST IN THE WORKS WITH THE TYPICAL INCREASE IN THE
WINDS/SEAS AT NIGHT AND A SLIGHT DECREASE DURING THE DAY. WILL
CONTINUE THE TREND WITH ADVISORIES TONIGHT OFFSHORE...LIKELY BEING
ABLE TO DOWNGRADE TO CAUTION SUNDAY MORNING. PRESSURE GRADIENT
SHOULD TIGHTEN AND FETCH LENGTHEN MON-WED LEADING TO AN INCREASE TO
BOTH WINDS AND SEAS. ADVISORIES MAY THEN BE REQUIRED AROUND THE
CLOCK. DEEPER TROPICAL MOISTURE IS EXPECTED TO MOVE INTO THE AREA ON
TUE WHICH SHOULD INCREASE THUNDERSTORM ACTIVITY OVER THE COASTAL
WATERS THRU FRIDAY. 47
FIRE WEATHER...
VERY DRY FUELS HAVE CONTRIBUTED TO A FEW GRASS AND WILD FIRES THE
PAST COUPLE DAYS. LARGER FIRE IN TRINITY COUNTY CONTINUES TO BURN
AND GUSTY WINDS ARE EXPECTED AGAIN SUNDAY WITH HUMIDITY LEVELS
DROPPING TO AROUND 30 PERCENT. CONDITIONS WILL NOT MEET RED FLAG
WARNING BUT FIRE DANGER REMAINS HIGH. ELEVATED WINDS WILL PERSIST
INTO EARLY NEXT WEEK AND RAPID FIRE GROWTH IS STILL POSSIBLE GIVEN
THE DRY FUELS AND THE GUSTY WINDS. THUNDERSTORM CHANCES BEGIN TO
INCREASE TUESDAY. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 79 101 78 99 78 / 0 0 0 10 20
HOUSTON (IAH) 80 99 79 96 78 / 0 0 0 20 20
GALVESTON (GLS) 83 92 82 90 82 / 0 0 10 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 AM CDT SUNDAY FOR
THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...37
AVIATION/MARINE...42Hazardous weather outlook, Jun 18, 1:52 PM CDT, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 152 PM CDT SAT JUN 18 2011 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-190600- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 152 PM CDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...DANGEROUS FIRE WEATHER CONDITIONS THROUGH SUNDAY... .DAY ONE...THIS AFTERNOON AND TONIGHT VERY WARM TEMPERATURES...EXCEEDING 100 DEGREES NORTH OF I-10 WILL PREVAIL THROUGH THE EARLY EVENING. HEAT INDEX VALUES SOUTH OF I-10 WILL RANGE FROM 102 TO 106 DEGREES. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. DRINK PLENTY OF WATER BEFORE GOING OUTDOORS AND WHILE OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITY TO EARLY MORNING OR LATE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE. HUMIDITY LEVELS NORTH OF HIGHWAY 105 WILL FALL TO AROUND 30 PERCENT LATE THIS AFTERNOON AND AGAIN SUNDAY. THESE VALUES COUPLED WITH CRITICALLY DRY GROUND FUELS AND SOUTH WINDS GUSTING AT TIMES TO 30 MPH WILL SET THE STAGE FOR DANGEROUS FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UPPER LEVEL DISTURBANCE COUPLED WITH AN INCREASE IN MOISTURE WILL SET THE STAGE FOR SCATTERED SHOWERS AND THUNDERSTORMS BEGINNING TUESDAY WITH RAIN CHANCES PERSISTING INTO THURSDAY. TOTAL RAINFALL ACCUMULATIONS SHOULD AVERAGE AROUND A HALF INCH WITH A FEW ISOLATED LOCATIONS RECEIVING BETWEEN ONE AND TWO INCHES. NOT EVERYONE WILL RECEIVE RAIN AND THIS IS NOT A DROUGHT BUSTER. SINCE OCTOBER 1ST 2010...MANY COMMUNITIES ACROSS SOUTHEAST TEXAS ARE 25 TO 30 INCHES BELOW NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:44 AM CDT | Wind Advisory | HGX | Austin, Brazoria, Brazos, Burleson, Colorado, Fort Bend and 12 more | 17 hr |
| Jun 19, 3:07 PM CDT | Small Craft Advisory | HGX | 61 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.